1-855-778-6444

Knowing the Heroin Overdose Signs Could Save a Life

heroin overdose signs, heroin abuse

Knowing what the heroin overdose signs are could save a life if someone you know or love has a problem with heroin abuse. Death from an overdose can happen very rapidly if medical help is not received so it is imperative that this condition is noticed and help is summoned immediately. If the user is unresponsive or unconscious after using the drug then an overdose should be suspected. Other possible heroin overdose signs include:

  • Problems breathing

  • Breathing that is slow and shallow

  • Stomach cramps

  • Low blood pressure

  • Pupils which are dilated

  • Bluish color to the skin, lips, or nails

  • Confusion

  • Sleepiness

  • White patches which appear on the tongue

  • Constipation

  • Vomiting

  • Muscle spasms

  • A low heart rate

  • Dry mouth

If someone that you know has a problem with heroin abuse then it is very important to learn the heroin overdose signs, so that if this happens you know what is going on and you can get help right away. If left untreated the individual will die in many cases, and even treatment may not be effective if the overdose process has gone on too long. There are drugs which can counteract this opiate in the body but these should be given as soon as possible to get rid of any heroin still in the body. There are treatment programs which are very effective, and a heroin addiction will not go away on it’s own. You can not force someone to get the help that they need, but you can encourage this step and provide support so that the user can make a complete recovery.

 

Heroin Abuse Survivors Need Counseling and Treatment

heroin abuse, heroin overdose

heroin abuse, heroin overdose

 

Heroin abuse is a very destructive cycle, and heroin overdose is usually accidental and often fatal. The person using the drug never intends to harm or kill themselves with the shot or the line of powder, they are simply trying to feed their addiction. A tiny miscalculation can be deadly though, and when the person with a heroin abuse problem has tried to stay clean their tolerance for the drug drops. This is one of the most common causes for a heroin overdose, and recovering addicts who leave treatment and then relapse are at a very high risk for an overdose death because they are actually clean and sober for the first time in months or even years. This increases their risk for overdose because their tolerance for heroin abuse is gone.

Those who are lucky enough to survive a heroin overdose need counseling and treatment, and so do family members and friends who have been exposed to the behavior. Individuals who find a loved one who has had a heroin overdose are traumatized, and that is an image that does not seem to fade away. Heroin abuse hurts everyone, not just the user, and this is a drug that destroys families and lives. There are many negative emotions that must be worked through, and counseling can help. The individual who engages in heroin abuse must receive effective treatment and work through their issues, otherwise they will not recover fully and will eventually end up relapsing. This can cause a fatal heroin overdose to occur, and the survivors are left with nothing but questions and guilt.

 

Heroin Abuse or Poppy Seed Consumption: A New Drug Test can Distinguish the Difference

heroin abuse, drug testing

Heroin abuse is a growing problem in the USA and many other parts of the world, but until now testing for heroin with conclusive results has not been easy because this opiate comes from the opium poppy plant. This plant is also where poppy seeds come from, and if you eat poppy seeds then traditional drug testing for heroin abuse could cause a false positive for heroin. A new drug test has been developed that can distinguish between these two factors, making it easier for parents, courts, and employers to identify heroin abuse without concerns about false positive results. Researchers hope that the latest test can finally eliminate the poppy seed defense for heroin addicts. Recent research featured in the journal Drug Testing and Analysis shows great promise at eliminating the false results that poppy seed consumption can give.

The authors of the research study wanted to identify a substance that can be found in street heroin but that is not present in poppy seeds or even prescription opiates, and this substance was a unique metabolite that has been designated as ATM4G. If this metabolite is present in high amounts in the urine of the individual then this means heroin abuse has occurred. The research is still in the early stages but many believe this shows great promise for the drug testing industry. According to Dr Andrew Kicman ‘This research report addresses a longstanding analytical problem in forensic toxicology and workplace drug testing, by identifying a urinary marker that differentiates street heroin users from those whom have ingested morphine present in poppy seeds.” It may be some time before this type of testing is widespread though.